Alert archive / Kansas / Flash Flood Warnings in 2015
Flash Flood Warning 10, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at May 27, 2015, 5:35 PM CDT for Cheyenne County, Rawlins County, Kansas; Dundy County, Hitchcock County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 5:35 PM CDT (22:35 UTC)
- Expired
- May 27, 2015, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheyenne County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 89 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229
WGUS53 KGLD 272235
FFWGLD
KSC023-153-NEC057-087-280430-
/O.NEW.KGLD.FF.W.0010.150527T2235Z-150528T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
435 PM MDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN RAWLINS COUNTY IN NORTHWESTERN KANSAS...
NORTHEASTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS...
SOUTHWESTERN HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA...
SOUTHEASTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 1030 PM MDT/1130 PM CDT/
* AT 433 PM MDT /533 PM CDT/...DOPPLER RADAR INDICATED A THUNDERSTORM
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE. LARGE
HAIL IN THE AREA IS ALSO STARTING TO BLOCK DRAINAGES IN THE TOWN OF
BENKELMAN...AND THIS WILL ALSO CAUSE THE FLASH FLOODING TO BECOME
WORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4019 10090 3994 10100 3996 10174 4017 10175
$$
BULLER1 follow-up statement
765 WGUS73 KGLD 272335 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 535 PM MDT WED MAY 27 2015 KSC023-153-NEC057-087-280430- /O.CON.KGLD.FF.W.0010.000000T0000Z-150528T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAWLINS KS-CHEYENNE KS-HITCHCOCK NE-DUNDY NE- 535 PM MDT WED MAY 27 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT/1130 PM CDT/ FOR NORTHWESTERN RAWLINS...NORTHEASTERN CHEYENNE... SOUTHWESTERN HITCHCOCK AND SOUTHEASTERN DUNDY COUNTIES... AT 534 PM MDT /634 PM CDT/...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN SOUTHERN DUNDY COUNTY...PARTICULARLY IN BENKELMAN. FOUR TO SEVEN INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS OCCURRING. ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4019 10090 3994 10100 3996 10174 4017 10175 $$ HUSTED
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at May 27, 4:27 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 27, 4:27 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 327 PM MDT WED MAY 27 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 301 PM MDT WED MAY 27 2015 NOT A LOT OF TIME TO WRITE DUE TO ONGOING SEVERE WEATHER. MODELS HAVING A HARD TIME WITH THE CONVECTION. RUC WOULD LOOK TO HAVE THE RIGHT IDEA WITH THE MAIN CLUSTER OF CONVECTION OVER THE SOUTHEAST PORTION OF THE AREA. TWO DIFFERENT AREAS OF SURFACE CONVERGENCE...ONE RUNNING FROM SOUTH TO NORTH ACROSS THE CENTER OF THE AREA AND ANOTHER AREA APPROACHING THE NORTHWEST CORNER. WEAK SHORTWAVE TROUGH SHOULD TRANSITIONING ACROSS THE AREA THROUGH THE EVENING. SO STORMS LOOK TO GRADUALLY END FROM WEST TO EAST DURING THE NIGHT. INDICATIONS ARE THAT WILL DEFINITELY HAVE STRATUS MOVE ACROSS THE AREA BEHIND THE RAIN WITH SOME PATCHY FOG POSSIBLE. HAVE THIS LAST THROUGH MID MORNING. BY THE MIDDLE OF THE DAY...SURFACE BOUNDARY SETS UP JUST EAST OF THE KANSAS AND COLORADO BORDER. MID AND UPPER LEVEL LIFT LOOKS TO BE STRONGER THAN TODAY SO AGAIN LOOK TO HAVE ANOTHER GOOD CHANCE OF STORMS...SOME SEVERE...IN THE AFTERNOON. DUE TO LACK OF TIME DID NOT CHANGE THE TEMPERATURES THROUGH TOMORROW TOO MUCH. IT DOES LOOK WARMER TOMORROW. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 301 PM MDT WED MAY 27 2015 AGAIN NOT A LOT OF TIME DUE TO ONGOING SEVERE WEATHER. HIGH CHANCE OF THUNDERSTORMS TO OCCUR THURSDAY NIGHT DUE TO RATHER STRONG UPPER TROUGH MOVING THROUGH. SAME TROUGH WILL CONTINUE TO BRING THUNDERSTORM CHANCES TO THE AREA THROUGH FRIDAY NIGHT. RIDGING AND DRY CONDITIONS LOOK TO BE IN STORE FROM SATURDAY INTO SUNDAY. ISOLATED THUNDERSTORMS LOOK TO BE POSSIBLE SUNDAY NIGHT INTO MONDAY NIGHT. FROM TUESDAY THROUGH WEDNESDAY...FLOW BECOME MORE SOUTHWEST WITH A BETTER CHANCE OF STRONGER SHORTWAVE TROUGHS TO MOVE THROUGH. SO THE CHANCE OF THUNDERSTORMS WILL BE A LITTLE BETTER DURING THIS PERIOD. TEMPERATURES WERE NOT CHANGED FROM WHAT THE CRH_INIT PRODUCED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1140 AM MDT WED MAY 27 2015 FOR KGLD...VFR CONDITIONS THRU 00Z THURSDAY WITH SOUTH WINDS 10-20KTS. BY 00Z THURSDAY...VCTS WITH BKN040-050 GIVING WAY TO 3SM IN TSRA THRU 03Z...THEN MIX OF MVFR/VFR SKIES AS CONDITIONS SLOWLY IMPROVE THRU REST OF FORECAST PERIOD. SOME FOG AFT 09Z POSSIBLE. SOUTH WINDS WILL SHIFT SLIGHTLY SW AROUND 10KTS BY 09Z. FOR KMCK...MIX OF VFR/MVFR SKY CONDITIONS WITH BKN040-050 WITH 3SM IN TSRA BR THRU 05Z THURSDAY...THEN 3-6SM BR AND BKN015-030 THRU MID MORNING THURSDAY BEFORE TRENDING BACK TO VFR. SE WINDS 10-20KTS BACKING TO THE ESE 10KTS BY 08Z...THEN SOUTH 10KTS BY 15Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...BULLER AVIATION...JN
Hazardous weather outlook, May 27, 11:57 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1057 AM MDT WED MAY 27 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1057 AM MDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE AREA BEGINNING DURING THE MID AND LATE AFTERNOON HOURS AND CONTINUING THROUGH THE EVENING. LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES WILL BE POSSIBLE. HAIL TWO INCHES IN DIAMETER OR GREATER AND THE GREATEST THREAT OF TORNADOES WILL BE ALONG AND SOUTH OF A LINE FROM QUINTER TO COLBY TO GOODLAND TO FLAGLER. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE OVER THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STRONG TO SEVERE THUNDERSTORMS PRODUCING ALL MODES OF SEVERE WEATHER INCLUDING LOCALLY HEAVY RAINFALL ARE AGAIN POSSIBLE LATE THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 3 PM MDT (4 PM CDT).
In the hours before
Local storm report, May 27, 5:09 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
409 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BENKELMAN 40.05N 101.54W
05/27/2015 E2.50 INCH DUNDY NE TRAINED SPOTTER
&&
CLTLocal storm report, May 27, 5:10 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
410 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL BENKELMAN 40.05N 101.54W
05/27/2015 E4.25 INCH DUNDY NE LAW ENFORCEMENT
&&
CLTLocal storm report, May 27, 5:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
411 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL ENE BENKELMAN 40.05N 101.53W
05/27/2015 E1.75 INCH DUNDY NE LAW ENFORCEMENT
LAW ENFORCEMENT OFFICIAL REPORTS GOLFBALL SIZED HAIL JUST
NORTH OF BENKELMAN.
&&
TLYNCHLocal storm report, May 27, 5:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
414 PM MDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD WINONA 39.06N 101.25W
05/27/2015 LOGAN KS EMERGENCY MNGR
MINOR FLOODING/PONDING OF WATER ON COUNTY ROADS EXTENDING
EAST FROM WINONA TO THE INTERSECTION OF HIGHWAYS 40 AND
25. DEPTH IS UNKNOWN. NORMALLY DRY CREEKS ARE RUNNING
FULL.
&&
MBULLERSpecial weather statement, May 27, 5:26 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 526 PM CDT WED MAY 27 2015 KSZ028-029-272245- LOGAN KS-GOVE KS- 526 PM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOVE AND SOUTHEASTERN LOGAN COUNTIES UNTIL 545 PM CDT... AT 526 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THE MONUMENT ROCKS...OR 12 MILES NORTHEAST OF SCOTT STATE LAKE... MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THE MONUMENT ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL KANSAS. LAT...LON 3881 10092 3894 10056 3870 10052 3870 10095 TIME...MOT...LOC 2226Z 252DEG 13KT 3876 10072 HUSTED
Special weather statement, May 27, 5:27 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 527 PM CDT WED MAY 27 2015 KSZ014-272245- THOMAS KS- 527 PM CDT WED MAY 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS COUNTY UNTIL 545 PM CDT... AT 527 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF MONUMENT...OR 7 MILES NORTHWEST OF OAKLEY...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MENLO AND MINGO. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 62 AND 74. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN KANSAS. LAT...LON 3913 10111 3926 10108 3936 10072 3914 10072 TIME...MOT...LOC 2227Z 250DEG 17KT 3921 10096 HUSTED
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:00 PM CDT | Special Weather Statement | GLD | Thomas | 45 min |
| May 27, 2:25 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 65 min |
| May 27, 2:50 PM CDT | Tornado Warning | GLD | Logan, Thomas | 25 min |
| May 27, 2:54 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Wichita | 66 min |
| May 27, 3:03 PM CDT | Tornado Warning | GLD | Logan | 27 min |
| May 27, 3:12 PM CDT | Tornado Warning | GLD | Logan, Thomas | 31 min |
| May 27, 3:16 PM CDT | Tornado Warning | GLD | Logan | 29 min |
| May 27, 3:18 PM CDT | Tornado Warning | GLD | Logan, Wichita | 27 min |
| May 27, 3:25 PM CDT | Tornado Warning | GLD | Gove, Logan | 23 min |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Gove, Graham, Logan, Rawlins, Sheridan and 1 more | 55 min |
| May 27, 3:41 PM CDT | Tornado Warning | GLD | Gove, Logan | 34 min |
| May 27, 3:52 PM CDT | Flash Flood Warning | GLD | Logan, Thomas | 3 hr |
| May 27, 3:55 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 65 min |
| May 27, 3:58 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Wichita | 62 min |
| May 27, 4:08 PM CDT | Tornado Warning | GLD | Gove, Logan | 37 min |
| May 27, 4:27 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 63 min |
| May 27, 5:02 PM CDT | Special Weather Statement | GLD | Gove | 28 min |
| May 27, 5:26 PM CDT | Special Weather Statement | GLD | Gove | 19 min |
| May 27, 5:27 PM CDT | Special Weather Statement | GLD | Thomas | 18 min |
| May 27, 5:32 PM CDT | Flash Flood Warning | GLD | Gove | 3 hr |
| May 27, 5:44 PM CDT | Special Weather Statement | GLD | Gove | 31 min |
| May 27, 5:45 PM CDT | Special Weather Statement | GLD | Sheridan | 30 min |
| May 27, 5:50 PM CDT | Special Weather Statement | GLD | Wichita | 25 min |
| May 27, 5:57 PM CDT | Special Weather Statement | GLD | Sherman | 33 min |
| May 27, 5:58 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 40 min |
| May 27, 6:07 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 23 min |
| May 27, 6:13 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 32 min |
| May 27, 6:17 PM CDT | Tornado Warning | GLD | Wichita | 28 min |
| May 27, 6:28 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 46 min |
| May 27, 6:44 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 27 min |
| May 27, 6:48 PM CDT | Flash Flood Warning | GLD | Logan | 4 hr |
| May 27, 6:52 PM CDT | Flash Flood Warning | GLD | Logan, Wichita | 3 hr |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 29 min |
| May 27, 3:30 PM CDT | Special Weather Statement | GLD | Dundy | 30 min |
| May 27, 3:53 PM CDT | Special Weather Statement | GLD | Hitchcock | 52 min |
| May 27, 3:54 PM CDT | Special Weather Statement | GLD | Hitchcock | 51 min |
| May 27, 4:43 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 62 min |
| May 27, 4:46 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 59 min |
| May 27, 5:16 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 29 min |
| May 27, 5:43 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 62 min |
| May 27, 5:52 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 25 min |
| May 27, 6:23 PM CDT | Flash Flood Warning | GLD | Dundy, Hitchcock | 5 hr |
| May 27, 6:50 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 40 min |
Nearby
Flash Flood Warnings in Kansas, 2015Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.